Illinois, 2021

Tornado in Illinois, July 12, 2021

July 12, 2021 · NWS ILX · 1 event in 1 county or zone

With a deep upper-level low centered over the Great Lakes and a stationary frontal boundary draped across the region, several cold air funnels were observed across central Illinois on July 12th. One of the funnels became a tornado when it touched down in far northwest Champaign County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$12,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

With a deep upper-level low centered over the Great Lakes and a stationary frontal boundary draped across the region, several cold air funnels were observed across central Illinois on July 12th. One of the funnels became a tornado when it touched down in far northwest Champaign County. Minor damage was observed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 12, 9:39 AM CST, 1 hour 51 minutes earlier.

Area forecast discussion, Jul 12, 9:39 AM CST, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1039 AM CDT Mon Jul 12 2021

.SYNOPSIS...
Issued at 211 AM CDT Mon Jul 12 2021

Scattered showers and storms are expected area wide today with a few
stronger storms capable of damaging winds gusts east of I-55.
Temperatures will remain cooler than normal today and tomorrow with
highs in the middle 70s to low 80s.

&&

.UPDATE...
Issued at 1022 AM CDT Mon Jul 12 2021

Thunderstorms have developed along a warm front stretching across
central Illinois roughly along I-72 this morning. PWAT from this
morning's sounding was 1.67" which combined with current MUCAPE
values around 1000 J/kg remains sufficient for heavy rain.
Luckily, the scattered nature of these storms will prevent any
widespread flooding risk. But brief heavy downpours are still
likely with some of the activity and considering the ground
remains saturated from the previous days of rain, some localized
flooding is possible. South of the front, scattered showers have
started popping up where there are some breaks in cloud cover. As
the day progresses, increasing instability south of the front will
lead to strong to severe outflows from any pulse storms
development.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 211 AM CDT Mon Jul 12 2021

Water vapor imagery early this morning depicts a large upper closed
low located over the middle Mississippi River Valley. At the
surface, an area of low pressure is present over western IL/eastern
MO with a warm front stretched into eastern IL and points eastward
and a cold front southwest of there into the boot heel of MO.
Scattered showers and some storms continue to rotate around the low
early this morning, with a slow weakening trend ongoing. The surface
low is progged to stay rather stationary today, though may inch
slightly eastward.

Another day of scattered showers and storms is expected today,
especially within the warm sector of the surface low. A little more
CAPE looks to build by this afternoon with values generally around
1000 J/kg or less, but shear will remain weak. With slightly better
instability expected today, we could see a few stronger "pulsey"
storms capable of damaging wind gusts. Like yesterday, with a
boundary present and weak shear in place, the development of a few
funnel clouds cannot be ruled out near the front and the center of
the low. Heavy rainfall is also a concern with PWATs of 1.5 to 2
inches. Additional rainfall amounts of around 0.25 to 0.50" look
likely, though higher amounts of 1"+ will be likely within any
storms that are slow to move/train with weak steering flow present.
This may cause localized flooding issues, especially if storms are
slow to move over areas that received heavy rains in days prior.
Temperatures will be cooler than normal today and tonight with highs
in the middle 70s to low 80s and lows in the 60s.

.LONG TERM...(Tuesday through Sunday)
ISSUED AT 211 AM CDT Mon Jul 12 2021

The upper closed low will open up and lift northeast Tuesday into
Wednesday as an upper trough moving across southwest Canada shoves
upper ridging eastward into it. This will lead to a drier period
later Tuesday into Wednesday as a brief period of surface ridging
moves overhead. However, scattered showers and some storms will
remain possible during the day on Tuesday, with the better chances
being east of I-57. The drier period late Tuesday into Wednesday
appears to be short lived with the next system on it's heels. An
upper low will slide through the Upper Great Lakes Region/southern
Canada going into Thursday, sagging a slow moving surface cold
front/quasi-stationary front through the forecast area. This will
bring what looks like yet another several rounds of showers and
storms later Thursday through the weekend as the front stalls out
somewhere across the area. Rainfall amounts are still in the
works, but it looks like another period of potentially heavy
rainfall. Temperatures return to near normal values by midweek as
winds turn back southerly.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 553 AM CDT Mon Jul 12 2021

IFR to LIFR flight conditions are present across the area early this
morning, with a few light rain showers. Shower and storm activity
increases in coverage later this morning into the afternoon hours.
An improvement from IFR/LIFR to MVFR/VFR ceilings looks possible by
this afternoon/evening. However, model guidance suggests MVFR to IFR
ceilings return once again late tonight into Tuesday morning. Shower/storm
activity should cease by the late evening hours.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Roberson
SYNOPSIS...NMB
SHORT TERM...NMB
LONG TERM...NMB
AVIATION...NMB
Hazardous weather outlook, Jul 12, 10:40 AM CST, 50 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
1140 AM CDT Mon Jul 12 2021

ILZ027>031-037-038-131645-
Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford-
1140 AM CDT Mon Jul 12 2021

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Scattered thunderstorms will be possible through tonight across
the area. At this time, severe weather is not expected, although
locally heavy rainfall and intense lightning will be possible.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

Thunderstorm chances will return for Wednesday night through the
end of the week. The severe weather threat is unknown at this
time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ036-040-041-047-048-131645-
Cass-Fulton-Mason-Menard-Schuyler-
1140 AM CDT Mon Jul 12 2021

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Scattered thunderstorms will be possible through tonight across
the area. At this time, severe weather is not expected, although
locally heavy rainfall and intense lightning will be possible.

Flooding will continue along the Illinois River, from Havana and
downstream.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

Thunderstorm chances will continue on Tuesday and then return for
Wednesday night through the end of the week. The severe weather
threat is unknown at this time.

Flooding will continue along the Illinois River, from Havana and
downstream, for the next several days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ042>046-049>057-061>063-066>068-072-073-131645-
Champaign-Christian-Clark-Coles-Crawford-Cumberland-De Witt-
Douglas-Edgar-Effingham-Jasper-Lawrence-Logan-Macon-Morgan-
Moultrie-Piatt-Richland-Sangamon-Scott-Shelby-Vermilion-
1140 AM CDT Mon Jul 12 2021

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois, southeast Illinois and west
central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Scattered thunderstorms will be possible through tonight across
the area. There is a marginal risk that some of the storms could
become severe with damaging wind gusts up to 60 mph possible.
Locally heavy rainfall and intense lightning will also be
possible.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

Thunderstorm chances will continue on Tuesday and then return for
Wednesday night through the end of the week. The severe weather
threat is unknown at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required this afternoon through tonight.

ILZ071-131645-
Clay-
1140 AM CDT Mon Jul 12 2021

This Hazardous Weather Outlook is for portions of southeast
Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Scattered thunderstorms will be possible through tonight across
the area. There is a marginal risk that some of the storms could
become severe with damaging wind gusts up to 60 mph possible.
Locally heavy rainfall and intense lightning will also be
possible.

Flooding on the Little Wabash River around Clay City will
continue.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

Thunderstorm chances will continue on Tuesday and then return for
Wednesday night through the end of the week. The severe weather
threat is unknown at this time.

Flooding on the Little Wabash River around Clay City will
continue for the next several days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required this afternoon through tonight.

Roberson

In the hours before

Local storm report, Jul 12, 9:13 AM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1013 AM CDT MON JUL 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HEAVY RAIN       CHATHAM                 39.67N 89.70W
07/11/2021  M2.20 INCH       SANGAMON           IL   MESONET

            MOST OF THIS RAIN FELL IN AN HOUR.

&&

07
Local storm report, Jul 12, 10:03 AM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1103 AM CDT MON JUL 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       1 NNW HOMER             40.05N 87.97W
07/12/2021  M3.93 INCH       CHAMPAIGN          IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       3 WSW TALLULA           39.93N 89.99W
07/12/2021  M3.38 INCH       MENARD             IL   COCORAHS

0700 AM     HEAVY RAIN       1 NW DANVILLE           40.15N 87.63W
07/12/2021  M3.21 INCH       VERMILION          IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       1 NNW DANVILLE          40.16N 87.63W
07/12/2021  M3.00 INCH       VERMILION          IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       2 W LINCOLN             40.15N 89.40W
07/12/2021  M2.93 INCH       LOGAN              IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       2 NW HOMER              40.05N 87.99W
07/12/2021  M2.44 INCH       CHAMPAIGN          IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       2 NNW DANVILLE          40.17N 87.63W
07/12/2021  M2.15 INCH       VERMILION          IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       2 N HOMER               40.06N 87.96W
07/12/2021  M2.37 INCH       CHAMPAIGN          IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       2 NNE HOMER             40.06N 87.94W
07/12/2021  M2.06 INCH       CHAMPAIGN          IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       4 SW BEASON             40.11N 89.25W
07/12/2021  M1.53 INCH       LOGAN              IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       6 NNE PANA              39.47N 89.04W
07/12/2021  M1.37 INCH       CHRISTIAN          IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       5 SSW CHARLESTON        40.05N 88.30W
07/12/2021  M1.16 INCH       CHAMPAIGN          IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       3 SSE HENNING           40.27N 87.68W
07/12/2021  M1.15 INCH       VERMILION          IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       2 WSW TUSCOLA           39.79N 88.32W
07/12/2021  M1.12 INCH       DOUGLAS            IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       NEW HOLLAND             40.18N 89.58W
07/12/2021  M1.06 INCH       LOGAN              IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       1 NNE TUSCOLA           39.81N 88.27W
07/12/2021  M1.06 INCH       DOUGLAS            IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       4 SSW MOUNT PULASKI     39.96N 89.31W
07/12/2021  M1.05 INCH       LOGAN              IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       3 NE DUNLAP             40.89N 89.64W
07/12/2021  M1.02 INCH       PEORIA             IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       4 W SPRINGFIELD         39.80N 89.72W
07/12/2021  M1.02 INCH       SANGAMON           IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       3 NNW DANVILLE          40.18N 87.64W
07/12/2021  M1.02 INCH       VERMILION          IL   COCORAHS

            24 HOUR TOTAL

&&

07
Local storm report, Jul 12, 10:07 AM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1107 AM CDT MON JUL 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 AM     HEAVY RAIN       1 NW HARRISTOWN         39.85N 89.07W
07/12/2021  M2.14 INCH       MACON              IL   MESONET

            24 HOUR TOTAL WITH MOST OF THIS RAIN FALLING MONDAY
            MORNING.

&&

07
Local storm report, Jul 12, 10:09 AM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1109 AM CDT MON JUL 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HEAVY RAIN       CHATHAM                 39.67N 89.70W
07/11/2021  M2.20 INCH       SANGAMON           IL   MESONET

            MOST OF THIS RAIN FELL IN AN HOUR.

0700 AM     HEAVY RAIN       3 WSW TALLULA           39.93N 89.99W
07/12/2021  M3.38 INCH       MENARD             IL   COCORAHS

0700 AM     HEAVY RAIN       1 NW DANVILLE           40.15N 87.63W
07/12/2021  M3.21 INCH       VERMILION          IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       MOUNT PULASKI           40.01N 89.28W
07/12/2021  M3.81 INCH       LOGAN              IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       3 NNW DANVILLE          40.18N 87.64W
07/12/2021  M1.02 INCH       VERMILION          IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       4 W SPRINGFIELD         39.80N 89.72W
07/12/2021  M1.02 INCH       SANGAMON           IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       3 NE DUNLAP             40.89N 89.64W
07/12/2021  M1.02 INCH       PEORIA             IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       4 SSW MOUNT PULASKI     39.96N 89.31W
07/12/2021  M1.05 INCH       LOGAN              IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       1 NNE TUSCOLA           39.81N 88.27W
07/12/2021  M1.06 INCH       DOUGLAS            IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       NEW HOLLAND             40.18N 89.58W
07/12/2021  M1.06 INCH       LOGAN              IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       2 WSW TUSCOLA           39.79N 88.32W
07/12/2021  M1.12 INCH       DOUGLAS            IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       1 NNW HOMER             40.05N 87.97W
07/12/2021  M3.93 INCH       CHAMPAIGN          IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       SULLIVAN                39.60N 88.61W
07/12/2021  M1.40 INCH       MOULTRIE           IL   CO-OP OBSERVER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       SHERMAN                 39.89N 89.61W
07/12/2021  M2.09 INCH       SANGAMON           IL   CO-OP OBSERVER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       GALESBURG               40.95N 90.38W
07/12/2021  M1.31 INCH       KNOX               IL   CO-OP OBSERVER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       ALTONA                  41.12N 90.16W
07/12/2021  M1.01 INCH       KNOX               IL   CO-OP OBSERVER

0700 AM     HEAVY RAIN       3 SSE HENNING           40.27N 87.68W
07/12/2021  M1.15 INCH       VERMILION          IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       5 SSW CHARLESTON        40.05N 88.30W
07/12/2021  M1.16 INCH       CHAMPAIGN          IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       6 NNE PANA              39.47N 89.04W
07/12/2021  M1.37 INCH       CHRISTIAN          IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       4 SW BEASON             40.11N 89.25W
07/12/2021  M1.53 INCH       LOGAN              IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       2 NNE HOMER             40.06N 87.94W
07/12/2021  M2.06 INCH       CHAMPAIGN          IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       2 N HOMER               40.06N 87.96W
07/12/2021  M2.37 INCH       CHAMPAIGN          IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       2 NNW DANVILLE          40.17N 87.63W
07/12/2021  M2.15 INCH       VERMILION          IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       2 NW HOMER              40.05N 87.99W
07/12/2021  M2.44 INCH       CHAMPAIGN          IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       2 W LINCOLN             40.15N 89.40W
07/12/2021  M2.93 INCH       LOGAN              IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       1 NNW DANVILLE          40.16N 87.63W
07/12/2021  M3.00 INCH       VERMILION          IL   COCORAHS

            24 HOUR TOTAL

0800 AM     HEAVY RAIN       3 W BISMARCK            40.27N 87.66W
07/12/2021  M1.15 INCH       VERMILION          IL   MESONET

            24 HOUR TOTAL

1034 AM     HEAVY RAIN       1 NW HARRISTOWN         39.85N 89.07W
07/12/2021  M2.14 INCH       MACON              IL   MESONET

            24 HOUR TOTAL WITH MOST OF THIS RAIN FALLING MONDAY
            MORNING.

&&

07
Local storm report, Jul 12, 10:49 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1149 AM CDT MON JUL 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     HEAVY RAIN       3 SW BLOOMINGTON        40.45N 89.01W
07/12/2021  M1.48 INCH       MCLEAN             IL   NWS EMPLOYEE

            RAINFALL THIS MONDAY MORNING.

&&

07
Special weather statement, Jul 12, 11:18 AM CST, 12 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1218 PM CDT Mon Jul 12 2021

ILZ036-037-040>057-061-130000-
Fulton-Tazewell-Schuyler-Mason-Logan-De Witt-Piatt-Champaign-
Vermilion-Cass-Menard-Scott-Morgan-Sangamon-Christian-Macon-
Moultrie-Douglas-Coles-Edgar-Shelby-
Including the cities of Canton, Pekin, Rushville, Havana,
Lincoln, Clinton, Monticello, Champaign, Urbana, Danville,
Beardstown, Petersburg, Winchester, Jacksonville, Springfield,
Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon,
Paris, and Shelbyville
1218 PM CDT Mon Jul 12 2021

...FUNNEL CLOUDS POSSIBLE OVER CENTRAL ILLINOIS...

UNTIL 7PM SUNDAY EVENING

Atmospheric conditions exist today across west central Illinois
that favor the possible formation of weak circulations on a pre-
existing boundary. Some of these circulations may occur
underneath showers and thunderstorms, where a funnel cloud may
develop. Once the rain begins, the funnel cloud will dissipate.

Low hanging clouds may also appear to dip up and down at times,
but they will not show signs of any rapid rotation. An actual
funnel cloud will exhibit spinning in a counter-clockwise
direction.

In rare instances, these funnels may briefly touch down. Stay alert
and be prepared to move to a safe shelter if a funnel cloud approaches
the ground.

MJA

The radar

The Lincoln radar (KILX), 83 km away, was scanning. The volume nearest the first event began at 17:30 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Champaign

When
July 12, 11:30 AM CST to 11:35 AM CST
Where
Champaign County, 2.45 mi WNW of Fisher to 2.53 mi SE of Foosland
Rating
EF0
Path length
0.72 mi
Path width
50 yd
Property damage
$12,000
Reported by
NWS Storm Survey
Coordinates
40.339, -88.389

A tornado touched down 2.6 miles northwest of Fisher at 12:30 PM CDT. The tornado tracked northeastward damaging a machine shed. The south wall of the shed was blown in and the roof was peeled away and blown into an adjacent corn field. The tornado dissipated just east of Illinois Route 47 about 2.7 miles east-southeast of Foosland at 12:35 PM CDT.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2021Every state in 2021This day in weather historyThe tornado archive for Illinois, 2021Warnings in Illinois, July 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 966267.